MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM? MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808015300
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The 90% stenosed target lesion with a length of 20 mm, a vessel diameter of 3.5 mm was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.0 mm x 15 mm quantum maverick balloon catheter was advanced for dilatation.However, during the procedure, the balloon shaft delivery shaft was fractured.The procedure was completed with another of same device, and no patient complications reported.The patient was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) hospital.Good faith effort attempts were made to try and retrieve the device status, but it was unable to be obtained.
 
Event or Problem Description
It was reported that a shaft break occurred.The 90% stenosed target lesion with a length of 20 mm, a vessel diameter of 3.5 mm was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.0mm x 15mm quantum maverick balloon catheter was advanced for dilatation.However, during the procedure, the balloon shaft delivery shaft was fractured.The procedure was completed with another of same device, and no patient complications reported.The patient was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).The device was returned for analysis.Visual and tactile examination of the hypotube shaft revealed a break located 54 cm distal to the end of the strain relief, along with multiple kinks observed on the hypotube.Examination of the outer and inner lumens, as well as the mid-shaft section, revealed no abnormalities.Microscopic analysis of the balloon material showed no defects.The balloon wings were tightly wrapped, evenly folded, and had not been subjected to positive pressure.The bumper tip exhibited no signs of distal tip damage.No additional issues were identified during the returned product analysis.

Brand Name
QUANTUM? MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22005188
Report Number2124215-2025-30355
Device Sequence Number17905253
Product Code LOX
UDI-Device Identifier08714729392781
UDI-Public(01)08714729392781(17)271127(10)35373789
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493808015300
Device Catalogue NumberH7493808015300
Device Lot Number0035373789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown